MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1190820
Medical Device Problem Codes Patient-Device Incompatibility (2682); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Abdominal Pain (1685)
Date of Event 04/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, the patient was diagnosed with abdominal pain post implant of the phasix mesh.The clinician has assessed the patient¿s postoperative course of abdominal pain as possibly related to the study device.However, based on the information provided, no conclusion can be made.Review of manufacturing records confirms product was manufactured to specification.Pain is a known complication of surgery and is listed in the adverse reactions section of the instructions-for-use, supplied with the device.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned - remains implanted.
 
Event or Problem Description
As reported per clinical trial dvl-he-018: on (b)(6) 2021, the subject patient underwent robotic assisted laparoscopic, laparotomy, colectomy procedure in infraumbilical location.A phasix mesh was trimmed and placed in onlay fashion and fixated using absorbable monofilament sutures with 14 fixation points.The patient discharge from the hospital on (b)(6) 2021.From (b)(6) 2022 to (b)(6) 2023 patient experienced multiple adverse events and visited the hospital multiple times, all the adverse events reported during this period were not related to the study device.On (b)(6) 2023 the subject patient experienced abdominal pain.The adverse event of abdominal pain has been assessed per clinician as mild in severity, possibly related to the study device, possibly related to the procedure, and recovered/resolved.The reported adverse event does not meet the definition of an sae (serious adverse event) and does not meet the uade (unanticipated adverse device effect).
 
Event or Problem Description
As reported per clinical trial (b)(4): on (b)(6) 2021, the subject patient underwent robotic assisted laparoscopic, laparotomy, colectomy procedure in infraumbilical location.A phasix mesh was trimmed and placed in onlay fashion and fixated using absorbable monofilament sutures with 14 fixation points.The patient discharge from the hospital on (b)(6) 2021.From (b)(6) 2022 to (b)(6) 2023 patient experienced multiple adverse events and visited the hospital multiple times, all the adverse events reported during this period were not related to the study device.On (b)(6) 2023 the subject patient experienced abdominal pain.The adverse event of abdominal pain has been assessed per clinician as mild in severity, possibly related to the study device, possibly related to the procedure, and recovered/resolved.The reported adverse event does not meet the definition of an sae (serious adverse event) and does not meet the uade (unanticipated adverse device effect).Addendum: the reported adverse event (abdominal pain) has been re-assessed per clinician as not related to the study device.
 
Additional Manufacturer Narrative
As reported, the patient was diagnosed with abdominal pain post implant of the phasix mesh.The clinician has assessed the patient¿s postoperative course of abdominal pain as possibly related to the study device.However, based on the information provided, no conclusion can be made.Review of manufacturing records confirms product was manufactured to specification.Pain is a known complication of surgery and is listed in the adverse reactions section of the instructions-for-use, supplied with the device.Addendum: this is an addendum to the initial mdr submitted to document that the ae was clinically re-evaluated as not related to the study device.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key17238586
Report Number1213643-2023-00251
Device Sequence Number6969972
Product Code OOD
UDI-Device Identifier00801741107566
UDI-Public(01)00801741107566(17)210528(10)HUDR1444
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K161424
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Other,Study,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2021
Device Catalogue Number1190820
Device Lot NumberHUDR1444
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/13/2023
Supplement Date Received by Manufacturer03/17/2025
Initial Report FDA Received Date06/30/2023
Supplement Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/22/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale
Patient Weight78 KG